Hail, Middlesex
- When
- June 7, 3:45 PM EST
- Where
- Middlesex County, Remlik
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.630, -76.580
Golfball size hail was reported just south of Urbanna.
Isolated severe thunderstorm produced large hail across portions of eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Isolated severe thunderstorm produced large hail across portions of eastern Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 7, 2:26 PM EST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 326 PM EDT SAT JUN 7 2008 .SYNOPSIS... HOT AND HUMID CONDITIONS CONTINUE THROUGH MID WEEK AS HIGH PRESSURE REMAINS ANCHORED ALONG THE SOUTHEAST COAST. GRADUAL COOLING WILL OCCUR BY LATE NEXT WEEK AS A WEAK FRONT MOVES THROUGH THE REGION. && .NEAR TERM /THROUGH TONIGHT/... RECORD HIGHS DROPPING LIKE FLYS THIS AFTRN. AS OF THIS WRITING... RIC / ORF / AND ECG HAVE RECORDED RCRD HIGHS...SBY HAS TIED. WILL SEND PRELIM RER MESSAGES OUT SHORTLY. NRLY STNRY H5 RIDGE CONTS ACROSS RGN. XPCT ANY CU TO DSPT BY 00Z WITH SOME BLOWOFF CI FROM MID WEST CONVECTIVE COMPLEX SPILLING E OF MTS. REMOVED SMOKE FROM GRIDS AS WND FCST SHUD KEEP THE SMOKE S OF FA. LOWS 70-75. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... H5 RIDGE PROGGED TO REMAIN NRLY STNRY OVR SE STATES THRU TUE. THERMAL LEE TROF DVLPS...BUT AIRMASS REMAINS CAPPED WITH LTL OR NO CHC FOR ANY TSTRM RELIEF E OF MTS. H85 TMPS PROGGED BTWN 20-22C THRU TUE. THUS FCST WILL BE ONE OF PERSISTANCE. PT TO MSTLY SUNNY SKIES ALONG WITH DAYTIME HIGHS ARND 100 WILL COMBINE WITH MOD DP TMPS FOR HEAT INDEX VALUES TO CONT ARND 105. ONLY CONCERN IS THAT DOWNSLOPING W-SW WNDS WILL ACTUALLY RESULT IN DP TMPS FALLING INTO M-U60S ACROSS THE PIEDMONT DRNG PK HEATG HRS (MUCH LIKE TDY). UPSHOT OF THIS WILL BE THE CONTINUANCE OF DAILY HEAT ADVSRYS VICE EXCESSIVE HEAT WRNGS. GIVEN A WND SHFT ALONG THE COAST...DECIDED TO ADD ERN SHORE CNTYS TO HEAT ADVSRY ON SUNDAY. LOWS L-M70S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... A SFC TROF/FRNT SLIDES ACRS THE AREA TUE NGT THRU WED. THIS WILL HELP PRODUCE ISLTD/SCTD TSRAS ACRS THE AREA. UA RDG BLDS BACK OVR THE REGION THU THRU FRI...THEN ANOTHER FRNT PUSHES INTO THE AREA SAT. NO PCPN CHCS FOR THU AND FRI...THEN SLGT/SML CHC POPS FOR SAT. NOT HOT...BUT STILL VRY WRM TEMPS EXPECTED WED THRU SAT WITH RDGS RANGING THRU THE 80S TO LWR 90S. MIN TEMPS RANGING FM THE MID 60S TO ARND 70. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... HI PRES MOVING OFFSHORE HAS BROUGHT WESTERLY FLOW OVER THE NC FIRES SO SMOKE HAS MOVED OFF TAFS SITE...ALL SITES VFR THRU ERLY EVE. FOG EXPCTD SBY WITH IFR/LIFR OVERNIGHT. REMAINING LOCATIONS MVRF NEAR SUNRISE...SMOKE FROM FIRES STILL AN OVERNIGHT CONCERN AT PHF/ORF/ECG DEPENDING ON WIND DIRECTION. MAINLY VFR SUN/MON/TUE...AS ONLY VRY ISO AFTN/EVENG TSTMS CAN BE EXPECTED. && .MARINE... NO HEADLINES THRU THE SHRT TERM. RATHER LGT WNDS WILL CONTINUE TNGT THRU THU...LESS THAN 15 KT...AS GENERALLY HI PRES DOMINATES OUR WX OTHR THAN WEAK SFC BNDRY TUE NGT AND WED. WAVES 1 TO 2 FT AND SEAS 2 TO 3 FT. && .CLIMATE... RECORD HIGHS...SUN JUNE 8TH...MON JUNE 9TH...TUE JUNE 10TH RIC.............99 (1899)......98 (1999)......98 (1964) ORF.............99 (1899).....102 (1874)......101 (1964) SBY.............99 (1925)......97 (1999)......96 (1964) ECG.............101 (1942).....100 (1952)......99 (1993) VARIOUS CONSECUTIVE STREAKS THAT BEGAN PRIOR TO JUNE 15TH ARE LISTED BELOW FOR RICHMOND/NORFOLK: FOR RICHMOND/RIC LONGEST STREAKS OF CONSECUTIVE DAYS OF 90+ (BEGINNING BEFORE JUNE 15TH): ***10 DAYS (JUNE 1ST-10TH 1925). *** 9 DAYS (JUNE 6TH-14TH 1984). LONGEST STREAKS OF CONSECUTIVE DAYS OF 95+ (BEGINNING BEFORE JUNE 15TH): *** 9 DAYS (JUNE 6TH-14TH 1984). *** 4 DAYS (TWICE/ MOST RECENTLY MAY 29TH-JUNE 1ST 1991). EARLIEST DATE OF 100 F OR HIGHER: *** (MAY 28TH 1941). *** (IN JUNE THE EARLIEST IS THE 12TH IN 1914). FOR NORFOLK/ORF LONGEST STREAKS OF CONSECUTIVE DAYS OF 90+ (BEGINNING BEFORE JUNE 15TH): *** 9 DAYS (JUNE 10TH-18TH 1945). *** 8 DAYS (HAS OCCURRED 4 TIMES/ MOST RECENTLY JUNE 7TH-14TH 1984). LONGEST STREAKS OF CONSECUTIVE DAYS OF 95+ (BEGINNING BEFORE JUNE 15TH): *** 5 DAYS (HAS OCCURRED TWICE/ MOST RECENTLY JUNE 13TH-17TH 1945). *** 4 DAYS (HAS OCCURRED TWICE/ MOST RECENTLY JUNE 2ND-5TH 1943). EARLIEST DATE OF 100 F OR HIGHER: *** (MAY 31ST 1991). *** (IN JUNE THE EARLIEST IS THE 9TH IN 1874). && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR MDZ021>024. NC...HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR NCZ012>017-030>032. VA...HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR VAZ048-049-060>100. MARINE...NONE. && SYNOPSIS...MPR NEAR TERM...MPR SHORT TERM...MPR LONG TERM...TMG AVIATION...CY MARINE...TMG CLIMATE...AKQ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 347 PM EDT SAT JUN 7 2008 NCZ012>016-030>032-VAZ048-049-060>094-096-097-082000- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE- 347 PM EDT SAT JUN 7 2008 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ017-VAZ095-098-082000- INLAND CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH- 347 PM EDT SAT JUN 7 2008 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK HEAT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-082000- OUTER BANKS CURRITUCK- 347 PM EDT SAT JUN 7 2008 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK MODERATE RIP CURRENT RISK .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-654-656-658-082000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 347 PM EDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-VAZ099-100-082000- INLAND WORCESTER-ACCOMACK-NORTHAMPTON VA- 347 PM EDT SAT JUN 7 2008 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK HEAT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-082000- MARYLAND BEACHES- 347 PM EDT SAT JUN 7 2008 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-082000- DORCHESTER-WICOMICO-SOMERSET- 347 PM EDT SAT JUN 7 2008 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 338 PM EDT SAT JUN 7 2008 VAZ064-073-074-072045- CAROLINE VA-ESSEX VA-KING AND QUEEN VA- 338 PM EDT SAT JUN 7 2008 ...THUNDERSTORM DEVELOPING NEAR THE CAROLINE...KING AND QUEEN COUNTY BORDER... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER NORTHWESTERN KING AND QUEEN COUNTY...OR ABOUT 12 MILES SOUTHWEST OF CHAMPLAIN...MOVING EAST AT 12 MPH. AT THE CURRENT SPEED...THE CELL WILL BE NEAR CENTRAL POINT AT 345 PM EDT...SALVIA AT 350 PM EDT...NEWTOWN AT 355 PM EDT...BEAZLEY AT 405 PM EDT... INDIAN NECK AT 420 PM EDT. EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINS WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THE STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED. HURLEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 427 PM EDT SAT JUN 7 2008 VAZ073-078-084-085-072130- GLOUCESTER VA-KING AND QUEEN VA-LANCASTER VA-MIDDLESEX VA- 427 PM EDT SAT JUN 7 2008 ...THUNDERSTORM CLUSTERS FORMING OVER PORTIONS OF THE MIDDLE PENINSULA... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF DEVELOPING THUNDERSTORMS...ONE NEAR KING AND QUEEN COURTHOUSE WITH ANOTHER CLOSE TO URBANNA. MOVEMENT WAS NORTHEAST AROUND 8 MPH. EXPECT SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS...ALONG WITH BRIEF HEAVY RAINFALL. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HURLEY
The Norfolk radar (KAKQ), 81 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
1 hail. Local standard time, as filed.
Golfball size hail was reported just south of Urbanna.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2008Every state in 2008This day in weather historyWarnings in Virginia, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115194.